Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 1, 2023, 5:03 AM CDT for Sheboygan County, Wisconsin. It took effect at Apr 1, 2023, 4:36 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2023, 5:03 AM CDT (10:03 UTC)
- In effect from
- Apr 1, 2023, 4:36 PM CDT
- Expired
- Apr 1, 2023, 3:22 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sheboygan River at Sheboygan (SEBW3). The gauge peaked at 7.05 ft at Apr 1, 2023, 1:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
726
WGUS43 KMKX 011003
FLWMKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
503 AM CDT Sat Apr 1 2023
...The National Weather Service in Milwaukee/Sullivan WI has issued
a Flood Warning for the following rivers in Wisconsin...
Sheboygan River At Sheboygan affecting Sheboygan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 515 PM CDT.
&&
WIC117-012215-
/O.NEW.KMKX.FL.W.0009.230401T2136Z-230403T1600Z/
/SEBW3.1.ER.230401T2136Z.230402T1200Z.230403T0400Z.NO/
503 AM CDT Sat Apr 1 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE MONDAY
MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Sheboygan River at Sheboygan.
* WHEN...From this afternoon to late Monday morning.
* IMPACTS...At 8.0 feet, Water nears a Road in Kiwanis Park in
Sheboygan. There is localized flooding of River Park in Sheboygan
Falls and Esslingen Park in Sheboygan. Water covers docks and
piers in the Sheboygan area.
* ADDITIONAL DETAILS...
- At 4:00 AM CDT Saturday the stage was 6.6 feet.
- Bankfull stage is 6.0 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 8.4 feet tomorrow morning.
It will then fall below flood stage late tomorrow evening.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
8.4 feet on 05/28/1973.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Sun Mon Tue Wed
Sheboygan 8.0 6.0 6.60 4 am 4/01 8.4 7.5 6.4 5.5
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Sheboygan 6.6 4 am 4/01 3.20 8.40 7 am 4/02
&&
LAT...LON 4377 8771 4372 8771 4371 8776 4370 8780
4375 8782 4377 8776
$$
ANDERSON1 follow-up statement
497
WGUS83 KMKX 012022
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
322 PM CDT Sat Apr 1 2023
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Sheboygan River At Sheboygan affecting Sheboygan County.
WIC117-012130-
/O.CAN.KMKX.FL.W.0009.230401T2136Z-230401T2022Z/
/SEBW3.1.ER.230401T2136Z.230402T1200Z.230403T0400Z.NO/
322 PM CDT Sat Apr 1 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sheboygan River At Sheboygan.
* ADDITIONAL DETAILS...
- At 4:00 AM CDT Saturday the stage was 6.6 feet.
- Bankfull stage is 6.0 feet.
- Forecast...The river is expected to rise through late this
afternoon to a crest of 7.5 feet tomorrow morning remaining
below minor flood. Thus the Flood Warning is cancelled.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 1 pm...
Location stage stage stage/time Sun Mon Tue Wed
Sheboygan 8.0 6.0 6.60 4 am 4/01 7.8 6.7 5.7 5.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Sheboygan 7.04 1 pm 4/01 2.35 7.90 7 am 4/02
&&
LAT...LON 4377 8771 4372 8771 4371 8776 4370 8780
4375 8782 4377 8776
$$
PATTERSONWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:58 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 1, 3:58 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
358 AM CDT Sat Apr 1 2023
.SHORT TERM...
(Issued 358 AM CDT Sat Apr 1 2023)
Today through Sunday:
There is high confidence in a quick shot of snow this morning as
low pressure departs to the east. Model soundings show maybe a
brief mix with rain as the precip moves in, but overall just
expecting snow. Accums of a dusting up to an inch will be
possible, but these will be mainly confined to grassy and elevated
surfaces. Could see slushy conditions on roads briefly if rates
are high enough.
Expecting winds to become northerly late morning into the
afternoon, with gusts of 35 to 45 mph likely. The highest gusts
will be in the northeast forecast area. High temps will struggle
to around 40 today and the winds will only make it feel even
colder.
A quick return to southerly winds on Sunday will allow temps to
warm up nicely, with highs likely back into the 50s most places.
It will be cooler near the lake due to alongshore to onshore
winds.
DDV
&&
.LONG TERM...
(Issued 358 AM CDT Sat Apr 1 2023)
Monday through Friday:
A chance for showers will return by later Monday into Monday night
as warm advection and moisture begin to increase from the south
ahead of the next approaching low. The strong low is then expected
to lift through Iowa into southern Minnesota on Tuesday, reaching
northwest Wisconsin by Wednesday morning. This system has some
similarities with the low that brought thunderstorms to the area
last evening. CAPE will be on the lower end, but plenty of shear
and solid mid-level lapse rates. Looks like plenty of moisture and
forcing as well. There is increasing confidence in a round of
showers and storms Tuesday into Tuesday night...and we'll have to
keep an eye on the potential for some strong to severe storms as
well.
Dry weather is expected Wednesday, with the potential for strong
southwest to west winds on the back side of the departing low.
High pressure will then likely keep it dry across southern
Wisconsin Thursday and Friday, with temps within a few degrees of
normal.
DDV
&&
.AVIATION...
(Issued 358 AM CDT Sat Apr 1 2023)
Ceilings of 5-10 hft will continue to spread in from the northwest
early this morning. A quick shot of snow will also move through
this morning, reaching the northwest forecast area by around 10Z
and exiting the southeast around 16Z. Snow accums will generally
be a trace to half an inch, though not out of the question to see
up to an inch. Accumulations may be largely confined to grassy and
elevated surfaces, with some slush on pavement not out of the
question with briefly higher rates.
Strong north to northwest winds will develop late this morning
into the afternoon. Could see gusts of 35 to 40 knots, with the
best chance northeast towards the Fond du Lac, West Bend, and
Sheboygan areas.
VFR conditions are expected to return this afternoon into early
evening as clouds clear out from northwest to southeast.
DDV
&&
.MARINE...
(Issued 358 AM CDT Sat Apr 1 2023)
Low pressure over central Lake Michigan early this morning will
pull away quickly to the east today, reaching Maine by early this
evening. Southwest to west gales will likely ease for a time in
the south early this morning, with northeast to north gales
persisting in the north. Northerly gales are then expected across
the lake from mid-morning through the afternoon, with a few gusts
to storm force not out of the question for an hour or two.
Winds will become lighter late today into tonight as high
pressure of 30.1 inches slides through. Southerly winds will then
pick up Sunday, with gale force gusts possible in the north for
the afternoon and evening hours. Winds will likely hit Small Craft
Advisory levels across the nearshore waters Sunday.
Lighter winds will return briefly Monday, with stronger winds
likely Tuesday into Wednesday as another strong low moves through
the region. Another round of gale force winds will be possible
through mid-week.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
Saturday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...7 AM Saturday to 4
PM Saturday.
Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 7 PM Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 1, 3:19 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 319 AM CDT Sat Apr 1 2023 WIZ046-047-051-052-056>060-062>072-020830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 319 AM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Light snow is expected this morning, with a dusting to as much as an inch possible, with the highest amounts likely north of I-94. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-020830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 AM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Gusty west to southwest winds this morning will become northerly late morning into the afternoon, while increasing to gale force. Gusts to 40 knots will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds to Small Craft Advisory levels will be possible Sunday and again Tuesday, with another round of gales possible on Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-020830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 319 AM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Southwest to west gales will likely ease for a time in the south early this morning, with northeast to north gales persisting in the north. Northerly gales are then expected across the lake from mid-morning through the afternoon, with a few gusts to storm force not out of the question for an hour or two. .DAYS TWO THROUGH SEVEN...Sunday through Friday Southerly winds will pick up Sunday, with gale force gusts possible in the north for the afternoon and evening hours. Another round of gale force winds will then be possible mid- week. DDV www.weather.gov/mkx
In the hours before
Local storm report, Apr 1, 1:11 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
111 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 2 ENE BELOIT 42.54N 88.98W
03/31/2023 ROCK WI PUBLIC
DELAYED REPORT. TIME ESTIMATED VIA RADAR. A
COUPLE OF DOWNED TREES AND A FENCE GATE,
WHICH WAS CLOSED AND LATCHED, WAS TAKEN OFF
ITS HINGES AND THROWN ABOUT 25 FEET INTO THE
NEARBY YARD.
&&
JALocal storm report, Apr 1, 2:09 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
209 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG BELOIT 42.52N 89.02W
03/31/2023 ROCK WI PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA OF A
COLLAPSED GARAGE.
&&
JAThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM CDT | Tornado Warning | MKX | Green, Rock | 37 min |
| Mar 31, 7:11 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Jefferson, Lafayette, Rock | 64 min |
| Mar 31, 7:26 PM CDT | Tornado Warning | MKX | Rock | 49 min |
| Mar 31, 7:35 PM CDT | Tornado Warning | MKX | Dane, Jefferson, Rock | 40 min |
| Mar 31, 7:49 PM CDT | Tornado Warning | MKX | Jefferson, Rock, Walworth | 41 min |
| Mar 31, 7:50 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Kenosha, Racine, Rock, Walworth, Waukesha | 55 min |
| Mar 31, 7:58 PM CDT | Special Marine Warning | MKX | 92 min | |
| Mar 31, 8:15 PM CDT | Tornado Warning | MKX | Jefferson | 17 min |
| Mar 31, 8:23 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 32 min |
| Mar 31, 8:49 PM CDT | Special Weather Statement | MKX | Dodge, Ozaukee, Washington | 41 min |
| Mar 31, 10:05 PM CDT | River Flood Watch | MKX | Sheboygan | 7 hr |
| Apr 1, 3:55 PM CDT | Small Craft Advisory | MKX | 10 hr |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.